Hail, Plymouth
- When
- August 22, 9:54 PM CST
- Where
- Plymouth County, 5 mi SW of Hinton
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.583, -96.367
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Aug 22, 8:00 PM CST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 900 PM CDT SUN AUG 22 2004 .DISCUSSION... HAVE ALREADY SENT OUT GRID AND ZONE UPDATE. TSTMS DEVELOPED SOUTH OF COLD FRONT OVER NRN NE THIS EVENING. CONVERGENCE WAS NOT GREAT AND WITH THE LOSS OF DAYTIME HEATING THEY WEAKENED AND DID NOT FORM EAST ALONG THE FRONT INTO OUR CWA OVER NERN NE AND NW IA. AT 02Z BOUNDARY IS HUNG UP ALONG THE SD-NE BORDER AND SHWRS/TSTMS CONTINUE OVER NRN NE. DID LEAVE A LOW POP CHC OF TSTMS IN SRN PART OF CWA NEAR BOUNDARY THIS EVENING. HOWEVER LOOKS LIKE BEST CHC OF ELEVATED TSTMS WILL BE LATER TONIGHT...MAINLY AFTER MIDNIGHT AS UPPER WAVE MOVES UP FROM SW PUSHING FRONTAL BOUNDARY BACK TO THE NORTH. CONSIDERABLE HIGH LEVEL CLOUDS SPREADING SLOWLY NORTH FROM TSTMS OVER NEBRASKA BUT OVERALL SHOULD BE PARTLY CLOUDY TONIGHT. EARLIER FORECAST LOWS LOOK REASONABLE. TSTMS MOVING NE OUT OF CWA MONDAY MORNING AS WAVE MOVES THRU...BUT TSTMS REDEVELOPING AGAIN IN THE WEST LATE AFTN AND SPREADING OVER AREA WITH TROF AHEAD OF COLD FRONT. && .FSD...WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1136 AM CDT SUN AUG 22 2004 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-231200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1136 AM CDT SUN AUG 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING OVER NORTHWEST IOWA ALONG A SLOW MOVING FRONTAL BOUNDARY. AN ISOLATED SEVERE STORM IS POSSIBLE DUE TO SUFFICIENT INSTABILITY AND SHEAR. LARGE HAIL AND DAMAGING WIND ARE THE MAIN THREAT THIS EVENING. ADDITIONAL THUNDERSTORMS WILL DEVELOP OVER CENTRAL SOUTH DAKOTA THIS EVENING AND WILL MOVE EAST INTO SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA AFTER MIDNIGHT. ISOLATED SEVERE WEATHER IS POSSIBLE WITH THESE STORMS WITH LARGE HAIL BEING THE MAIN THREAT AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY WEST OF A BROOKINGS TO YANKTON LINE. ISOLATED THUNDERSTORMS MAY DEVELOP LATE MONDAY AFTERNOON ALONG A TROUGH OF LOW PRESSURE FROM NEAR HURON TO WAGNER. THESE THUNDERSTORMS ARE EXPECTED TO MOVE TO THE NORTHEAST ON MONDAY NIGHT...INTO NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE WITH THESE STORMS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY. THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP ALONG A TROUGH OF LOW PRESSURE OVER SOUTHEAST SOUTH DAKOTA. THESE THUNDERSTORMS WILL MOVE INTO SOUTHWEST MINNESOTA AND EXTREME NORTHWEST IOWA DURING THE LATE EVENING. LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE WITH THESE STORMS. THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK. THE INTENSITY AND TIMING FORECAST OF THESE THUNDERSTORMS WILL BE BETTER DEFINED IN LATER OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM IN PARTS OF NORTHWEST IOWA...AND AFTER MIDNIGHT ALONG AND NORTH OF A LINE FROM WAGNER SD TO MARSHALL MN. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Sioux Falls radar (KFSD), 115 km away, was scanning. The volume nearest the first event began at 03:53 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2004Every state in 2004This day in weather historyWarnings in Iowa, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418867.